Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 265, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2020, 7:58 PM MDT for Garden County, Grant County, Sheridan County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2020, 7:58 PM MDT (01:58 UTC)
- Expired
- Jul 20, 2020, 8:45 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Garden County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:58 PM MDT | HAIL 1 | 3 Se Lakeside, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:49 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
912
WUUS53 KLBF 210158
SVRLBF
NEC069-075-161-210245-
/O.NEW.KLBF.SV.W.0265.200721T0158Z-200721T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
758 PM MDT Mon Jul 20 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Grant County in west central Nebraska...
Northeastern Garden County in the Panhandle of Nebraska...
South central Sheridan County in the Panhandle of Nebraska...
* Until 845 PM MDT.
* At 757 PM MDT, a severe thunderstorm was located near Ellsworth, or
26 miles east of Alliance, moving southeast at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ellsworth, Patterson Lake, Lakeside, Herman Lake, Swede Lake, Jerry
Lake, Deer Lake, Adams Flats, Britton Lake, Kincaid Lake, Wild
Horse Flats and Kennedy Lake.
This includes the following highways...
Highway 250 between mile markers 1 and 3.
Highway 2 between mile markers 108 and 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4204 10252 4214 10229 4182 10184 4164 10229
TIME...MOT...LOC 0157Z 325DEG 49KT 4204 10237
HAIL...1.25IN
WIND...60MPH
$$
Taylor2 follow-up statements
231
WWUS53 KLBF 210218
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
818 PM MDT Mon Jul 20 2020
NEC069-075-161-210245-
/O.CON.KLBF.SV.W.0265.000000T0000Z-200721T0245Z/
Grant NE-Garden NE-Sheridan NE-
818 PM MDT Mon Jul 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR SOUTHWESTERN GRANT...NORTHEASTERN GARDEN AND SOUTH CENTRAL
SHERIDAN COUNTIES...
At 817 PM MDT, a severe thunderstorm was located 12 miles south of
Ellsworth, or 33 miles north of Oshkosh, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ellsworth, Patterson Lake, Lakeside, Herman Lake, Swede Lake, Jerry
Lake, Deer Lake, Adams Flats, Britton Lake, Kincaid Lake, Wild Horse
Flats and Kennedy Lake.
This includes the following highways...
Highway 250 between mile markers 1 and 3.
Highway 2 between mile markers 108 and 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4204 10252 4214 10229 4182 10184 4164 10229
TIME...MOT...LOC 0217Z 325DEG 30KT 4188 10222
HAIL...1.00IN
WIND...60MPH
$$
Taylor045
WWUS53 KLBF 210237
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
837 PM MDT Mon Jul 20 2020
NEC069-075-161-210247-
/O.EXP.KLBF.SV.W.0265.000000T0000Z-200721T0245Z/
Grant NE-Garden NE-Sheridan NE-
837 PM MDT Mon Jul 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRANT...
NORTHEASTERN GARDEN AND SOUTH CENTRAL SHERIDAN COUNTIES WILL EXPIRE
AT 845 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of and west central Nebraska.
LAT...LON 4204 10252 4214 10229 4182 10184 4164 10229
TIME...MOT...LOC 0237Z 325DEG 49KT 4167 10202
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 5:31 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 20, 5:31 PM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service North Platte NE 631 PM CDT Mon Jul 20 2020 .SHORT TERM...(This evening through Tuesday night) Issued at 340 PM CDT Mon Jul 20 2020 An upper trough in the northern stream will push a disturbance through the area tonight. A weak cold front, and likely outflow boundaries from thunderstorms will also move through. Scattered storms in southern South Dakota will likely develop into organized clusters of storms in north central Nebraska this evening and move southeast. Deep layer shear is sufficient at 25 to 35KT with instability near 3000 J/KG. The area is covered in a slight risk for severe storms, with large hail and damaging winds possible. Locally heavy rainfall also, with PWAT amounts near 1.5 inches. Tuesday looks to be dry through much of the day in the wake of the system tonight. Moisture will remain plentiful as PWATs still 1-1.5 inches. Slightly warmer in the mid 80s, with upper 80s far southwest. Thunderstorm chances increase again Tuesday night as the surface front stalls in far northern Kansas. The best chances will be north of this front across southwest and central Nebraska overnight. A few strong storms possible along with locally heavy rainfall. .LONG TERM...(Wednesday through Monday) Issued at 340 PM CDT Mon Jul 20 2020 For Wednesday and beyond, an upper ridge will build into the region, and with that, hot temperatures into the mid 90s with humid conditions Thursday through Sunday. Monsoonal moisture will rotate across the region. Warmer temperatures aloft should suppress thunderstorm development to some degree, with mainly isolated late afternoon and evening thunderstorms possible. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 631 PM CDT Mon Jul 20 2020 The primary aviation weather concerns through Tuesday morning include thunderstorms and low ceilings. Thunderstorm clusters will continue to move through the Sandhills through 21/06z before tapering to showers and exiting toward central Nebraska. Some storms will be severe, capable of strong erratic winds and very large hail. Expect brief significant visby drops. A stratus deck will likely develop in the wake of the precipitation, mainly across southwest and central Nebraska, resulting in MVFR cigs. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Snively
Hazardous weather outlook, Jul 20, 2:38 PM MDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 338 PM CDT Mon Jul 20 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-212045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 338 PM CDT Mon Jul 20 2020 /238 PM MDT Mon Jul 20 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms expected tonight, some of which may be severe. Storms will be triggered by a cold front moving through the area from the north. The main hazards will be large hail, damaging winds and heavy rainfall. Localized minor flooding is possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Slight chances for thunderstorms Tuesday through Saturday due to a series of disturbances impacting the region. There is a risk for a few strong or severe thunderstorms Tuesday, mainly across southwestern Nebraska. Later outlooks will evaluate the threat for severe storms the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay any severe weather reports to the National Weather Service in North Platte. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Meltzer/Taylor
In the hours before
Local storm report, Jul 20, 6:39 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 5 S WALLACE 40.76N 101.16W
07/20/2020 E2.75 INCH LINCOLN NE PUBLIC
&&
SMELTZERLocal storm report, Jul 20, 6:41 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
741 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 8 SSW DICKENS 40.72N 101.03W
07/20/2020 E1.00 INCH LINCOLN NE PUBLIC
&&
CBROWNLocal storm report, Jul 20, 6:45 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
745 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND GST 10 S WALLACE 40.69N 101.16W
07/20/2020 E70 MPH HAYES NE PUBLIC
&&
CBROWNSpecial weather statement, Jul 20, 7:23 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service North Platte NE
823 PM CDT Mon Jul 20 2020
NEZ038-059-070-071-210200-
Custer-Frontier-Hayes-Lincoln-
823 PM CDT Mon Jul 20 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN FRONTIER...
SOUTHEASTERN LINCOLN...SOUTHWESTERN CUSTER AND SOUTHEASTERN HAYES
COUNTIES...
At 822 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Gothenburg to 8 miles north of
Curtis to 8 miles southeast of Hayes Center. Movement was southeast
at 15 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
these storms.
These storms will be near...
Curtis and Moorefield around 850 PM CDT.
Stockville around 900 PM CDT.
Other locations impacted by these storms include Quick, Maywood,
Hansen Memorial Reserve State Wildlife Management Area, Bluegill
Haven Campground, Vroman, Willow View Campground, Red Willow
Reservoir State Recreation Area and Dancing Leaf Earth Lodge.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 203 and 207.
Highway 83 between mile markers 27 and 53.
LAT...LON 4041 10103 4080 10061 4109 10015 4105 10009
4104 10021 4103 10023 4070 10022 4070 10012
4054 10037 4035 10058 4035 10099
TIME...MOT...LOC 0122Z 325DEG 14KT 4099 10017 4075 10056 4042 10092
TaylorSpecial weather statement, Jul 20, 7:45 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
845 PM CDT Mon Jul 20 2020
NEZ004-005-022>025-035-094-210300-
Sheridan NE-Hooker NE-Eastern Cherry NE-Grant NE-Arthur NE-
Western Cherry NE-Thomas NE-Garden NE-
845 PM CDT Mon Jul 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARTHUR...SOUTHWESTERN
CHERRY...GRANT...HOOKER...NORTHEASTERN GARDEN...SOUTHEASTERN
SHERIDAN AND NORTHWESTERN THOMAS COUNTIES UNTIL 1000 PM CDT/900 PM
MDT/...
At 844 PM CDT/744 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles south of Merritt
Reservoir to 17 miles northeast of Whitman to 8 miles northwest of
Ellsworth. Movement was south at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Mullen, Ellsworth, Hyannis, Seneca, Whitman, Ashby, Crescent Lake
National Wildlife Refuge, Dipping Vat Meadow, Marsh Flat, Whitman
Road crossing the North Branch of the Middle Loup River, Pratt Lake,
Sevenmile Hill, Rackett, Patterson Lake, Finnegan Lake, Mother Lake,
Snow Lake, Hire, Wolf Hill and Dominick Lake.
This includes the following highways...
Highway 250 between mile markers 1 and 13.
Highway 2 between mile markers 104 and 203.
Highway 61 between mile markers 134 and 181.
Highway 97 between mile markers 51 and 109.
Highway 83 between mile markers 156 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for the Panhandle of, north central and west central
Nebraska.
LAT...LON 4221 10257 4235 10147 4257 10087 4210 10050
4177 10109 4159 10246
TIME...MOT...LOC 0144Z 338DEG 21KT 4247 10096 4225 10135 4211 10243
SnivelyLocal storm report, Jul 20, 7:50 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HEAVY RAIN 10 W MAYWOOD 40.66N 100.81W
07/20/2020 M2.10 INCH HAYES NE TRAINED SPOTTER
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Jul 20, 6:19 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jul 20, 6:29 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 46 min |
| Jul 20, 6:32 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 28 min |
| Jul 20, 6:48 PM MDT | Tornado Warning | LBF | Hayes | 27 min |
| Jul 20, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| Jul 20, 7:08 PM MDT | Tornado Warning | LBF | Hayes | 16 min |
| Jul 20, 7:23 PM MDT | Special Weather Statement | LBF | Frontier | 37 min |
| Jul 20, 7:45 PM MDT | Special Weather Statement | LBF | Garden, Grant, Hooker | 75 min |
| Jul 20, 8:34 PM MDT | Special Weather Statement | LBF | Blaine, Hooker, Logan, Thomas | 56 min |
| Jul 20, 9:24 PM MDT | Special Weather Statement | LBF | Blaine, Logan | 51 min |
| Jul 20, 10:09 PM MDT | Special Weather Statement | LBF | Blaine, Garfield, Loup | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.